Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 176, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 20, 2011, 10:58 AM CDT for Calhoun County, Lafayette County, Yalobusha County, Mississippi. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2011, 10:58 AM CDT (15:58 UTC)
- Expired
- Apr 20, 2011, 11:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Calhoun County, MS, Lafayette County, MS, Yalobusha County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 11:07 AM CDT | FUNNEL CLOUD | 2 N Paris, MS | |
| Apr 20, 11:07 AM CDT | HAIL 1 | 2 N Paris, MS | |
| Apr 20, 11:27 AM CDT | HAIL 0.75 | Tula, MS | DIME SIZE HAIL REPORTED BY EMERGENCY MANAGEMENT IN THE TOWN OF TULA. |
| Apr 20, 11:29 AM CDT | HAIL 1.25 | 3 S Tula, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
836
WUUS54 KMEG 201558
SVRMEG
MSC013-071-161-201645-
/O.NEW.KMEG.SV.W.0176.110420T1558Z-110420T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1058 AM CDT WED APR 20 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 1145 AM CDT
* AT 1059 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS
LOCATED NEAR SPRINGDALE...OR NEAR WATER VALLEY...AND MOVING EAST AT
25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARIS...
SPRINGDALE...TULA AND WATER VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3416 8967 3433 8960 3431 8924 3411 8924
3409 8925
TIME...MOT...LOC 1559Z 277DEG 21KT 3422 8953
$$
BORGHOFF2 follow-up statements
808
WWUS54 KMEG 201614
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1114 AM CDT WED APR 20 2011
MSC013-071-161-201645-
/O.CON.KMEG.SV.W.0176.000000T0000Z-110420T1645Z/
LAFAYETTE MS-YALOBUSHA MS-CALHOUN MS-
1114 AM CDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR NORTHWESTERN CALHOUN...EXTREME NORTHEASTERN YALOBUSHA AND
SOUTHEASTERN LAFAYETTE COUNTIES...
AT 1113 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TULA...OR 13 MILES SOUTHEAST OF OXFORD...MOVING EAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARIS...TULA
AND SAREPTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TRAINED WEATHER SPOTTER HAS INDICATED SOME WEAK ROTATION WITHIN
THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL
DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3417 8956 3425 8942 3425 8924 3411 8924
3409 8925
TIME...MOT...LOC 1613Z 280DEG 27KT 3420 8939
$$
BORGHOFF043
WWUS54 KMEG 201632
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1132 AM CDT WED APR 20 2011
MSC161-201642-
/O.CAN.KMEG.SV.W.0176.000000T0000Z-110420T1645Z/
YALOBUSHA MS-
1132 AM CDT WED APR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN YALOBUSHA
COUNTY IS CANCELLED...
AT 1132 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3414 8943 3418 8944 3424 8931 3425 8924
3411 8924 3409 8925
TIME...MOT...LOC 1632Z 283DEG 18KT 3419 8933
$$
MSC013-071-201645-
/O.CON.KMEG.SV.W.0176.000000T0000Z-110420T1645Z/
LAFAYETTE MS-CALHOUN MS-
1132 AM CDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR NORTH CENTRAL CALHOUN AND SOUTHEASTERN LAFAYETTE COUNTIES...
AT 1132 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED
NEAR SAREPTA...OR 16 MILES SOUTHEAST OF OXFORD...MOVING EAST AT 20
MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAREPTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3414 8943 3418 8944 3424 8931 3425 8924
3411 8924 3409 8925
TIME...MOT...LOC 1632Z 283DEG 18KT 3419 8933
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:33 AM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Apr 20, 6:33 AM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
633 AM CDT WED APR 20 2011
.UPDATE...AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 425 AM CDT WED APR 20 2011/
DISCUSSION...
ONGOING CONVECTION REMAINS SEVERE ACROSS PORTIONS OF NORTH
MISSISSIPPI...BUT HAS DIMINISHED IN BOTH COVERAGE AND INTENSITY
ELSEWHERE. A COLD FRONT IS APPROACHING LITTLE ROCK AND JACKSON
TENNESSEE BUT IS EXPECTED TO STALL ACROSS NORTH MISSISSIPPI LATER
THIS AFTERNOON. THIS FEATURE WILL HELP TO FOCUS AFTERNOON
CONVECTION ACROSS THE SOUTHERN HALF OF THE CWA. PRECIPITABLE
WATER VALUES WILL BE IN EXCESS OF 1.5 INCHES SOUTH OF THE
FRONT...AND ARE AS HIGH AS 1.7 INCHES ACCORDING TO GFS GUIDANCE.
THIS SHOULD RESULT IN EXTREME RAINFALL RATES ACROSS NORTHERN
MISSISSIPPI...EAST CENTRAL ARKANSAS AND POSSIBLY PORTIONS OF WEST
TENNESSEE. WESTERLY FLOW ALOFT WILL RESULT IN A TENDENCY FOR
STORMS TO TRAIN ACROSS THE SAME AREAS TODAY AND TONIGHT. HEAVY
RAIN HAS...OR IS ALREADY FALLEN ACROSS THIS AREA...SO ADDITIONAL
RAINFALL COULD RESULT IN FLASH FLOODING.
IN ADDITION TO FLOODING...THE THREAT FOR SEVERE THUNDERSTORMS WILL
CONTINUE SOUTH OF THE FRONT TODAY. DEEP MOISTURE AND WARMING
TEMPERATURES WILL RESULT IN VERY UNSTABLE CONDITIONS THIS
AFTERNOON. CAPES IN EXCESS OF 1500 J/KG AND VERY LITTLE CAP
SHOULD ALLOW FOR RAPID REDEVELOPMENT OF THUNDERSTORMS AS
TEMPERATURES WARM TODAY DESPITE LACK OF DYNAMIC SUPPORT. DAMAGING
WIND AND POSSIBLY HAIL ARE THE PRIMARY THREATS.
TOMORROW...THE FRONT WILL RETURN NORTHWARD AS A WARM FRONT AND
UNORGANIZED BUT WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS THE MIDSOUTH.
FRIDAY ANOTHER STORM SYSTEM WILL MOVE OUT OF
THE PLAINS.THE SURFACE LOW LOOKS LIKE IT WILL TRACK OVER NORTHERN
MISSOURI DURING THE MIDDLE OF THE DAY SO STORMS WILL BE ABLE TO
TAKE ADVANTAGE OF DAYTIME HEATING. A FEW SEVERE STORMS MAY
DEVELOP...MOST LIKELY ACROSS NORTHEAST ARKANSAS...AND SOUTH
MISSOURI.
.AVIATION...
12Z TAF CYCLE
SHOWERS AND THUNDERSTORMS HAVE COME TO AN END ACROSS MOST OF THE
MID SOUTH WITH THE EXCEPTION OF TUPELO WHERE STORMS MAY CONTINUE
TO MOVE ACROSS THE AIRPORT NEARLY ALL DAY. A FRONT WILL STALL
ACROSS THE AREA THIS AFTERNOON. AS TEMPERATURES WARM AND
CONDITIONS DESTABILIZE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
RE INTENSIFY AND INCREASE IN COVERAGE ALONG AND SOUTH OF THE FRONT.
STRONG TO SEVERE THUNDERSTORMS COULD RESULT IN BRIEF PERIODS OF
IFR CONDITIONS AT TUP AND POSSIBLY MEM THIS AFTERNOON. WINDS COULD
BE STRONG AND VARIABLE IN ASSOCIATION WITH THESE THUNDERSTORMS.
PREVAILING WINDS AT TUP WILL REMAIN WEST TO SOUTHWESTERLY AT TUP
FOR MOST OF THE DAY...WHILE TURNING MORE NORTHERLY AT ALL OTHER
SITES. OVERNIGHT...AS THE FRONT BEGINS TO SHIFT BACK
NORTH...SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AREA
WIDE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 73 55 75 65 / 40 60 50 20
MKL 71 50 74 63 / 20 30 50 30
JBR 67 51 69 61 / 10 30 50 40
TUP 80 57 80 65 / 60 70 50 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR CRITTENDEN-CROSS-
LEE AR-PHILLIPS-ST. FRANCIS.
MO...NONE.
MS...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR FAYETTE-HARDEMAN-
HARDIN-MCNAIRY-SHELBY.
&&Hazardous weather outlook, Apr 20, 3:44 AM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 344 AM CDT WED APR 20 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211045- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 344 AM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY ACROSS PORTIONS OF NORTH MISSISSIPPI...GENERALLY ALONG AND SOUTH OF A LINE FROM DUBLIN TO OXFORD TO IUKA. THE PRIMARY SEVERE WEATHER THREATS WILL BE HAIL AND POSSIBLY DAMAGING WINDS. IN ADDITION...HEAVY RAINFALL RATES...AS WELL AS A TENDENCY FOR STORMS TO TRAIN ACROSS THE SAME AREA WILL RESULT IN A THREAT OF FLASH FLOODING. FLOODING WILL BE MOST LIKELY SOUTH OF A LINE FROM CHERRY VALLEY TO MILLINGOTN TO SARDIS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS POSSIBLE ON FRIDAY AS ANOTHER STORM SYSTEM MOVES OUT OF THE CENTRAL PLAINS. AT THIS TIME SEVERE STORMS LOOK MOST LIKELY ACROSS SOUTH MISSOURI AND NORTHEAST ARKANSAS...WITH DAMAGING WINDS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT OFFICIALS AND AMATEUR RADIO OPERATORS IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS AFTERNOON ACROSS PORTIONS OF NORTH MISSISSIPPI AND AGAIN ON FRIDAY.
In the hours before
Local storm report, Apr 20, 7:30 AM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
730 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 1 SW RAVENDEN 36.23N 91.26W
04/19/2011 E0.88 INCH LAWRENCE AR PUBLIC
NICKEL SIZED HAIL REPORTED 1 SOUTHWEST OF RAVENDEN
ARKANSAS.
0810 PM HAIL 7 SW POCAHONTAS 36.19N 91.06W
04/19/2011 E0.88 INCH RANDOLPH AR TRAINED SPOTTER
NIKEL SIZED HAIL REPORTED BEWTEEN RAVENDON AND POCAHONTAS
ARKANSAS.
0845 PM TSTM WND DMG 4 SSW HOXIE 35.99N 91.00W
04/19/2011 LAWRENCE AR TRAINED SPOTTER
ROOF DAMAGE TO A HOME AND WORKSHOP ALONG HIGHWAY 228 W.
WORKSHOP ROOF PARTIALLY BLOWN OFF. POSSIBLE TORNADO.
0859 PM TSTM WND GST BONO 35.91N 90.80W
04/19/2011 E70.00 MPH CRAIGHEAD AR TRAINED SPOTTER
REPORT OF WIND GUST OF 70 MPH IN BONO.
0859 PM TORNADO 3 NW BONO 35.94N 90.83W
04/19/2011 CRAIGHEAD AR TRAINED SPOTTER
TORNADO REPORTED 3 MILES NORTHWEST OF BONO UNKNOWN
STRENGTH
0904 PM TSTM WND GST JONESBORO 35.82N 90.69W
04/19/2011 M62.00 MPH CRAIGHEAD AR ASOS
0913 PM FUNNEL CLOUD 1 N PARAGOULD 36.07N 90.51W
04/19/2011 GREENE AR TRAINED SPOTTER
FUNNEL CLOUD LIT UP BY LIGHTNING ABOUT 1 TO 2 MILES NORTH
OF PARAGOULD.
0915 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
04/19/2011 GREENE AR TRAINED SPOTTER
POWER LINES DOWN IN PARAGOULD.
0915 PM HAIL EGYPT 35.87N 90.95W
04/19/2011 E0.75 INCH CRAIGHEAD AR EMERGENCY MNGR
0915 PM TSTM WND GST 1 SW JONESBORO 35.81N 90.70W
04/19/2011 E65.00 MPH CRAIGHEAD AR PUBLIC
0915 PM HAIL 1 SW JONESBORO 35.81N 90.70W
04/19/2011 E1.75 INCH CRAIGHEAD AR PUBLIC
0925 PM HAIL MARMADUKE 36.19N 90.39W
04/19/2011 E0.75 INCH GREENE AR LAW ENFORCEMENT
PEA TO PENNY SIZE HAIL.
0930 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
04/19/2011 GREENE AR PUBLIC
ROOF DAMAGE TO SCHOOL AND POWER LINES DOWN
0945 PM TSTM WND GST TRUMANN 35.67N 90.52W
04/19/2011 E70.00 MPH POINSETT AR PUBLIC
TREE DAMAGE AND SIGNS BLOWN DOWN
0945 PM HAIL TRUMANN 35.67N 90.52W
04/19/2011 E1.50 INCH POINSETT AR PUBLIC
1000 PM HAIL 8 SW JONESBORO 35.74N 90.79W
04/19/2011 M1.75 INCH CRAIGHEAD AR TRAINED SPOTTER
GOLF BALL HAIL REPORTED
1000 PM FUNNEL CLOUD 4 NW LAKE CITY 35.86N 90.50W
04/19/2011 CRAIGHEAD AR TRAINED SPOTTER
FUNNEL CLOUD WEST OF HWY 135.
1003 PM HAIL SENATH 36.13N 90.16W
04/19/2011 E1.50 INCH DUNKLIN MO PUBLIC
1 1/2 INCH HAIL REPORTED IN DOWNTOWN SENATH MISSOURI
1005 PM HAIL KENNETT 36.24N 90.05W
04/19/2011 M1.00 INCH DUNKLIN MO EMERGENCY MNGR
I INCH HAIL IN KENNETT.
1005 PM HAIL 2 SW SENATH 36.11N 90.19W
04/19/2011 M1.75 INCH DUNKLIN MO EMERGENCY MNGR
1 3/4 HAIL REPORTED SAOUTHWEST OF SENATH IN DUNKIN COUNTY
1025 PM TORNADO 1 W MANILA 35.88N 90.18W
04/19/2011 MISSISSIPPI AR EMERGENCY MNGR
TORNADO JUST WEST OF MANILLA, ARKANSAS.
1030 PM TSTM WND DMG 4 E HUGHES 34.95N 90.40W
04/19/2011 CRITTENDEN AR EMERGENCY MNGR
TREES DOWN
1041 PM TSTM WND DMG 2 W FISHER 35.49N 91.01W
04/19/2011 POINSETT AR TRAINED SPOTTER
TELEPHONE POLES DOWN AND CARPORT BLOWN DOWN.
1041 PM TSTM WND GST WALLS 34.95N 90.13W
04/19/2011 E70.00 MPH DESOTO MS PUBLIC
ESTIMATE OF 70 MPH WINDS AND TREES BENDING TOWARD THE
GROUND.
1045 PM TSTM WND GST HORN LAKE 34.96N 90.04W
04/19/2011 E75.00 MPH DESOTO MS PUBLIC
LARGE TREE LIMBS AND BRANCHES DOWN.
1050 PM HAIL BURLISON 35.56N 89.79W
04/19/2011 E1.00 INCH TIPTON TN TRAINED SPOTTER
1050 PM TSTM WND GST ATOKA 35.45N 89.77W
04/19/2011 E70.00 MPH TIPTON TN TRAINED SPOTTER
70 MPH WINDS...DAMAGE TO TREES AND SIGNS.
1100 PM HAIL OLIVE BRANCH 34.95N 89.83W
04/19/2011 E1.00 INCH DESOTO MS PUBLIC
QUARTER SIZE HAIL IN OLIVE BRANCH NEAR GOODMAN ROAD AND
HWY 305.
1100 PM HAIL OLIVE BRANCH 34.95N 89.83W
04/19/2011 E1.00 INCH DESOTO MS PUBLIC
1104 PM TORNADO 1 NE COOTER 36.06N 89.80W
04/19/2011 PEMISCOT MO EMERGENCY MNGR
FIRE DEPARTMENT SPOTTED TORNADO ON GROUND JUST NORTHEAST
OF THE CITY IN A FIELD. SOME DAMAGE NEAR PATH.
1104 PM TSTM WND GST 2 SW ARLINGTON 35.26N 89.69W
04/19/2011 E70.00 MPH SHELBY TN STORM CHASER
MINOR DAMAGE TO FENCES.
1104 PM TSTM WND DMG COOTER 36.05N 89.81W
04/19/2011 PEMISCOT MO EMERGENCY MNGR
65 MPH WINDS WITH LARGE TREE LIMBS DOWN
1104 PM TSTM WND GST 3 N GERMANTOWN 35.13N 89.79W
04/19/2011 E70.00 MPH SHELBY TN NWS EMPLOYEE
70 MPH WINDS AT OFFICE
1110 PM TSTM WND GST OLIVE BRANCH 34.95N 89.83W
04/19/2011 E70.00 MPH DESOTO MS PUBLIC
1110 PM TSTM WND GST 4 W OAKLAND 35.22N 89.58W
04/19/2011 E60.00 MPH FAYETTE TN TRAINED SPOTTER
ESTIMATE OF 60 MPH WINDS. ALSO A POSSIBLE FUNNEL CLOUD
MOVING ROUGHLY ALONG INTERSTATE 40.
1110 PM TSTM WND DMG 2 W MILLINGTON 35.33N 89.92W
04/19/2011 SHELBY TN LAW ENFORCEMENT
POWER LINES DOWN ACROSS CUBA MILLINGTON ROAD. TRAFFIC
BEING DIVERTED.
1110 PM TSTM WND DMG HALLS 35.87N 89.40W
04/19/2011 LAUDERDALE TN TRAINED SPOTTER
LOTS OF TREE DAMAGE...POWER LINES DOWN THROUGHOUT THE
LUADERDALE COUNTY
1110 PM HAIL OLIVE BRANCH 34.95N 89.83W
04/19/2011 E1.00 INCH DESOTO MS PUBLIC
1130 PM TSTM WND DMG HUNTINGDON 36.01N 88.41W
04/19/2011 CARROLL TN PUBLIC
WIDESPREAD DAMAGE...TREES DOWN AND POWER OUT IN MUCH OF
COUNTY
1130 PM TSTM WND DMG DYERSBURG 36.04N 89.38W
04/19/2011 DYER TN PUBLIC
TREES DOWN NEAR WALMART IN CITY
1133 PM TSTM WND GST UNION CITY 36.42N 89.05W
04/19/2011 E74.00 MPH OBION TN EMERGENCY MNGR
1141 PM TSTM WND DMG 1 NE GERMANTOWN 35.10N 89.78W
04/19/2011 SHELBY TN TRAINED SPOTTER
TREES DOWN ON HOUSE...TRAPPING OCCUPANT.
1145 PM HAIL GREENFIELD 36.16N 88.80W
04/19/2011 E0.75 INCH WEAKLEY TN AMATEUR RADIO
1145 PM TSTM WND DMG 1 W GREENFIELD 36.16N 88.82W
04/19/2011 WEAKLEY TN TRAINED SPOTTER
TREES DOWN AND DAMAGE TO POOL AND FENCES
1145 PM TSTM WND GST 5 SSW JACKSON 35.57N 88.86W
04/19/2011 M74.00 MPH MADISON TN ASOS
1152 PM TSTM WND GST DRESDEN 36.28N 88.69W
04/19/2011 E58.00 MPH WEAKLEY TN AMATEUR RADIO
58 MPH WIND GUST. POWER OUT IN MOST OF COUNTY.
1152 PM TSTM WND DMG 3 S BRADFORD 36.03N 88.82W
04/19/2011 GIBSON TN PUBLIC
TREE LIMBS DOWN ON CARS...WITH LOTS OF DAMAGE TO CARS
1153 PM HAIL 1 SE HERNANDO 34.82N 89.97W
04/19/2011 E0.75 INCH DESOTO MS EMERGENCY MNGR
1200 AM TSTM WND DMG HOLLOW ROCK 36.03N 88.27W
04/20/2011 CARROLL TN TRAINED SPOTTER
LARGE METAL PANEL PRESUMABLY FROM A BUILDING BLOWN BY
WINDS EXTIMATED AT 60 MPH.
1230 AM TSTM WND DMG HUMBOLDT 35.82N 88.91W
04/20/2011 GIBSON TN PUBLIC
WIDESPREAD DAMAGE TO POWER LINES...ROAD SIGNS...AND
TREES.
1240 AM HAIL 6 W MUNFORD 35.45N 89.91W
04/20/2011 E0.75 INCH TIPTON TN AMATEUR RADIO
PENNY HAIL IN DRUMMONDS...TENNESSEE
0119 AM HAIL CHERRY VALLEY 35.40N 90.75W
04/20/2011 E0.75 INCH CROSS AR TRAINED SPOTTER
PEA TO DIME SIZE HAIL. HEAVY RAIN.
0130 AM HAIL PARKIN 35.26N 90.55W
04/20/2011 E0.88 INCH CROSS AR TRAINED SPOTTER
0154 AM HAIL S CLARKSDALE 34.20N 90.58W
04/20/2011 E0.75 INCH COAHOMA MS EMERGENCY MNGR
0200 AM TSTM WND DMG MORRIS CHAPEL 35.32N 88.35W
04/20/2011 HARDIN TN EMERGENCY MNGR
SEVERAL TREES DOWN
0224 AM HAIL 1 E ARLINGTON 35.28N 89.65W
04/20/2011 M1.25 INCH SHELBY TN STORM CHASER
0315 AM TSTM WND GST PONTOTOC 34.25N 89.01W
04/20/2011 E60.00 MPH PONTOTOC MS PUBLIC
POWER IS OUT IN PARTS OF PONTOTOC
0323 AM HAIL JACKS CREEK 35.47N 88.53W
04/20/2011 E1.00 INCH CHESTER TN TRAINED SPOTTER
0340 AM TSTM WND GST TUPELO 34.26N 88.73W
04/20/2011 M89.00 MPH LEE MS TRAINED SPOTTER
WIND GAUGE ON ROOF OF A HOUSE MEASURED WINDS AT 65 MPH
WITH GUSTS TO 89 MPH
0345 AM HAIL SHANNON 34.11N 88.69W
04/20/2011 E1.00 INCH LEE MS PUBLIC
0406 AM HAIL 5 E NETTLETON 34.09N 88.53W
04/20/2011 E0.88 INCH MONROE MS AMATEUR RADIO
0545 AM HAIL 5 E NETTLETON 34.09N 88.53W
04/20/2011 E0.75 INCH MONROE MS AMATEUR RADIO
0551 AM HAIL SHANNON 34.11N 88.69W
04/20/2011 E0.88 INCH LEE MS LAW ENFORCEMENT
NICKEL SIZE HAIL IN THE SOUTHERN PART OF LEE COUNTY.
&&
JDSLocal storm report, Apr 20, 9:15 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
915 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG DYERSBURG 36.04N 89.38W
04/19/2011 DYER TN CO-OP OBSERVER
LOTS OF TREE LIMBS 3 TO 4 INCHES IN DIAMETER DOWN AT THE
DYERSBURG MUNICIPAL GOLF COURSE. A ROOF WAS BLOWN OFF A
SHED...AND SOME OF THE SHINGLES WERE BLOWN ACROSS THE
COURSE.
1140 PM TSTM WND DMG GREENFIELD 36.16N 88.80W
04/19/2011 WEAKLEY TN AMATEUR RADIO
TREES DOWN AND LOG CABIN DAMAGED IN THE TOWN OF
GREENFIELD.
1140 PM TSTM WND DMG MILAN 35.92N 88.75W
04/19/2011 GIBSON TN TRAINED SPOTTER
NUMEROUS TREES AND POWER LINES ARE DOWN ACROSS THE TOWN
OF MILAN. A FEW TREES FELL ONTO HOUSES.
1145 PM TSTM WND DMG 1 W GREENFIELD 36.16N 88.82W
04/19/2011 WEAKLEY TN TRAINED SPOTTER
TREES AND POWER LINES DOWN THROUGHOUT THE TOWN OF
GREENFIELD. SEVERAL TREES HAVE FALLEN ON HOMES AND
VEHICLES. LOTS OF ROOFS ARE MISSING SHINGLES. DAMAGE TO
SPOTTERS POOL AND FENCES.
1205 AM TSTM WND DMG PARIS 36.30N 88.31W
04/20/2011 HENRY TN CO-OP OBSERVER
HUGE TREES ARE DOWN ON 2 HOUSES IN THE DOWN OF PARIS.
POWER IS OUT. COUNTY ROAD 218 IS BLOCKED BY DOWNED TREES.
1207 AM TSTM WND DMG PARIS 36.30N 88.31W
04/20/2011 HENRY TN EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN ACROSS THE COUNTY.
SOME HOMES DAMAGED. APPROX HALF THE COUNTY WITHOUT POWER.
0324 AM TSTM WND DMG 6 ENE BANNER 34.13N 89.29W
04/20/2011 CALHOUN MS LAW ENFORCEMENT
TREES DOWN ALONG HWY 9 NORTH NEAR THE TOWN OF SAREPTA.
0350 AM TSTM WND DMG VARDAMAN 33.88N 89.18W
04/20/2011 CALHOUN MS LAW ENFORCEMENT
A FEW TREES AND POWER LINES DOWN ALONG COUNTY ROADS 451
AND 460 NEAR THE TOWN OF VARDAMAN.
0400 AM TSTM WND DMG NETTLETON 34.09N 88.62W
04/20/2011 MONROE MS TRAINED SPOTTER
TREES DOWN IN THE CITY OF NETTLETON. COUPLE OF HOMES
DAMAGED DUE TO FALLEN TREES. EASTERN PART OF NETTLETON
AND RURAL POINTS EAST ARE WITHOUT POWER.
0405 AM TSTM WND DMG AMORY 33.99N 88.48W
04/20/2011 MONROE MS LAW ENFORCEMENT
TREES DOWN IN THE TOWNS OF AMORY AND SMITHVILLE. 2 HOMES
IN AMORY SUSTAINED DAMAGE DUE TO TREES FALLING.
0405 AM TSTM WND DMG WOODLAND 33.78N 89.05W
04/20/2011 CHICKASAW MS LAW ENFORCEMENT
TREES DOWN NEAR THE TOWN OF WOODLAND.
0415 AM TSTM WND DMG NEW WREN 33.97N 88.62W
04/20/2011 MONROE MS LAW ENFORCEMENT
TREES DOWN NEAR THE TOWN OF NEW WREN. VARIOUS SPOTS
ACROSS NORTHERN MONROE COUNTY HAVE TREES DOWN.
&&
RRHLocal storm report, Apr 20, 9:20 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
920 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL TRUMANN 35.67N 90.52W
04/19/2011 E1.50 INCH POINSETT AR PUBLIC
1020 PM TSTM WND GST TRUMANN 35.67N 90.52W
04/19/2011 E70.00 MPH POINSETT AR PUBLIC
TREE DAMAGE AND SIGNS BLOWN DOWN
&&
CORRECTED TIME OF OCCURRENCE.
BORGHOFFLocal storm report, Apr 20, 9:28 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
928 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG 2 W FISHER 35.49N 91.01W
04/19/2011 POINSETT AR TRAINED SPOTTER
TELEPHONE POLES DOWN AND CARPORT BLOWN DOWN.
1137 PM TSTM WND DMG HUMBOLDT 35.82N 88.91W
04/19/2011 GIBSON TN PUBLIC
WIDESPREAD DAMAGE TO POWER LINES...ROAD SIGNS...AND
TREES.
1200 AM TSTM WND DMG HUNTINGDON 36.01N 88.41W
04/20/2011 CARROLL TN PUBLIC
WIDESPREAD DAMAGE...TREES DOWN AND POWER OUT IN MUCH OF
COUNTY
&&
CORRECTED TIME OF OCCURRENCE.
BORGHOFFLocal storm report, Apr 20, 9:58 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
958 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM TSTM WND DMG 2 ESE TUPELO 34.26N 88.70W
04/20/2011 LEE MS BROADCAST MEDIA
A COUPLE LARGE TREES ARE DOWN ACROSS BEECH SPRINGS STREET
NEAR THE WTVA STATION IN TUPELO.
&&
RRHLocal storm report, Apr 20, 10:54 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1054 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM TSTM WND DMG HUNTINGDON 36.01N 88.41W
04/19/2011 CARROLL TN TRAINED SPOTTER
A FEW TREES IN THE TOWN OF HUNTINGDON. PENNY SIZE HAIL
WAS ALSO REPORTED.
0454 AM FLASH FLOOD AMORY 33.99N 88.48W
04/20/2011 MONROE MS LAW ENFORCEMENT
THE HWY 278 RAILROAD UNDERPASS BEGAN TO FLOOD AT 454 AM
ACCORDING TO THE AMORY POLICE DEPARTMENT.
1042 AM HAIL 4 NW OXFORD 34.40N 89.57W
04/20/2011 E1.75 INCH LAFAYETTE MS EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED BY A STORM SPOTTER NEAR
COLLEGE HILL...RELAYED BY EMERGENCY MANAGER.
&&
RRHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:43 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 47 min |
| Apr 19, 10:22 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tate, Tunica | 38 min |
| Apr 19, 10:55 PM CDT | Tornado Warning | MEG | DeSoto | 29 min |
| Apr 19, 10:59 PM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Lafayette, Marshall, Panola, Tate and 1 more | 46 min |
| Apr 19, 11:22 PM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Marshall, Tate, Tippah, Tunica | 38 min |
| Apr 19, 11:45 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah, Tishomingo | 45 min |
| Apr 19, 11:51 PM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Marshall, Tate, Tippah | 39 min |
| Apr 20, 12:32 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 43 min |
| Apr 20, 12:55 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tunica | 50 min |
| Apr 20, 12:57 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 48 min |
| Apr 20, 1:36 AM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Marshall, Panola, Quitman, Tate, Tunica | 39 min |
| Apr 20, 1:39 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman | 51 min |
| Apr 20, 1:48 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie, Yalobusha | 42 min |
| Apr 20, 2:29 AM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Panola, Quitman, Tallahatchie, Yalobusha | 46 min |
| Apr 20, 2:43 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Lee, Pontotoc, Prentiss, Union | 47 min |
| Apr 20, 3:10 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc and 1 more | 50 min |
| Apr 20, 3:18 AM CDT | Flash Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 30 hr |
| Apr 20, 3:29 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 46 min |
| Apr 20, 3:54 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 51 min |
| Apr 20, 3:59 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Monroe, Pontotoc | 46 min |
| Apr 20, 4:36 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Tallahatchie, Yalobusha | 39 min |
| Apr 20, 4:39 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Monroe | 51 min |
| Apr 20, 4:56 AM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw, Monroe | 2 hr |
| Apr 20, 5:40 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe | 36 min |
| Apr 20, 8:16 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 27 min |
| Apr 20, 10:10 AM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Panola | 50 min |
| Apr 20, 11:27 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Pontotoc | 63 min |
| Apr 20, 12:24 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Monroe, Pontotoc | 51 min |
| Apr 20, 12:57 PM CDT | Flash Flood Warning | MEG | Chickasaw, Lee, Monroe, Pontotoc | 3 hr |
| Apr 20, 1:05 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 55 min |
| Apr 20, 1:13 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Monroe | 62 min |
| Apr 20, 1:44 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 26 min |
| Apr 20, 1:54 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee | 20 min |
| Apr 20, 2:28 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 36 min |
| Apr 20, 3:34 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 24 min |
| Apr 20, 4:20 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lee, Pontotoc, Union | 40 min |
| Apr 20, 4:22 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 53 min |
| Apr 20, 4:51 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 54 min |
| Apr 20, 4:54 PM CDT | Flash Flood Warning | MEG | Coahoma, Tunica | 7 hr |
| Apr 20, 4:54 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 36 min |
| Apr 20, 5:06 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Union | 39 min |
| Apr 20, 5:31 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Panola, Quitman, Tate, Tunica | 44 min |
| Apr 20, 5:34 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 41 min |
| Apr 20, 5:39 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tate, Tunica | 51 min |
| Apr 20, 5:43 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Marshall, Panola, Union | 47 min |
| Apr 20, 5:44 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 46 min |
| Apr 20, 5:47 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Marshall, Panola, Tate | 43 min |
| Apr 20, 6:22 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Tate, Union | 38 min |
| Apr 20, 6:23 PM CDT | Flash Flood Warning | MEG | Coahoma, DeSoto, Lafayette, Marshall, Panola, Quitman and 2 more | 5 hr |
| Apr 20, 6:25 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Tippah, Union | 50 min |
| Apr 20, 6:31 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Tishomingo | 29 min |
| Apr 20, 6:43 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Pontotoc, Tippah and 1 more | 47 min |
| Apr 20, 6:52 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman, Tallahatchie, Yalobusha | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.